Hail, Perry
- When
- May 27, 12:38 PM CST to 12:40 PM CST
- Where
- Perry County, Beaumont
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.170, -88.930
A very moist an unstable airmass combined with daytime heating and a weak upper level disturbance to produce widespread thunderstorms, some of which became severe with damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A very moist an unstable airmass combined with daytime heating and a weak upper level disturbance to produce widespread thunderstorms, some of which became severe with damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 27, 12:28 PM CST, 10 minutes earlier.
Area Forecast Discussion National Weather Service Mobile AL 128 PM CDT Wed May 27 2020 .NEAR TERM /Now Through Thursday/...An upper low remains centered near the Oklahoma/Arkansas border through tonight then breaks down to an open wave on Thursday and begins to become absorbed into an upper trof which amplifies while advancing from the Northern Plains towards the Great Lakes region. A weak surface trof which currently extends from near the coast of the western Florida panhandle to interior southeast Mississippi will shift slowly northward through the day, moving north of the forecast area this evening. A series of vigorous shortwaves rotating around the eastern portion of the upper low along with the presence of the weak surface trof will result in a region of moderate deep layer lift over the forecast area which gradually shifts northward out of the area early this evening. MLCAPE values of 2000-2500 J/kg will be present over the area this afternoon while dry air aloft, seen mainly in the 750-400 mb layer, will flow into the area. This results in DCAPE values near 1000 J/kg which will continue to support a potential of mainly pulse type severe convection with damaging wind gusts and possibly large hail. With the loss of daytime heating and the best deep layer lift shifting north of the forecast area, expect that the potential for severe storm development to shift to mainly over interior areas early this evening before ending, although cannot rule out severe storm development elsewhere given dry air present aloft. For the rest of this afternoon, will have categorical pops for most of the area then primarily chance to good chance pops follow for this evening as the bulk of the convection shifts north of the area. Dry conditions develop overnight, then isolated convection is expected on Thursday as a surface ridge over the northern Gulf gradually strengthens and promotes a light southwesterly surface flow over the forecast area. While not as pronounced as is the case this afternoon, some relatively dry mid level air will be in place over the area on Thursday which could allow for a few strong storms to occur. Lows tonight range from the mid 60s inland to the lower 70s at the coast, then highs on Thursday will be mostly in the upper 80s. A high rip current risk for the beach areas expired at 1 pm, and a moderate risk is now in effect through Thursday. /29 && .AVIATION... 18Z issuance...Showers and thunderstorms, some severe, over the area will gradually shift north of the area through this evening. Isolated showers and storms are expected to redevelop by late Thursday morning. VFR conditions prevail outside of the convection through this evening while with the stronger storms IFR conditions can be expected. Patchy fog will develop late tonight with IFR to MVFR conditions then improve to VFR conditions areawide Thursday morning. Outside of the convection, southeasterly winds 5 to 10 knots this afternoon become light southerly tonight with a southwesterly flow near 5 knots expected Thursday morning. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous Weather Outlook National Weather Service Mobile AL 524 AM CDT Wed May 27 2020 ALZ265-266-FLZ202-204-206-281030- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 524 AM CDT Wed May 27 2020 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. There is a High Risk of Rip Currents this morning, then a Moderate Risk this afternoon through tonight. Strong to severe thunderstorms are possible this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Some strong to potentially severe storms will be possible Thursday and Friday. There is a Moderate Risk of rip currents Thursday through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-281030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 524 AM CDT Wed May 27 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Strong to severe thunderstorms are possible this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Some strong to potentially severe storms are possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-281030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 524 AM CDT Wed May 27 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1207 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG BAY MINETTE 30.88N 87.77W
05/27/2020 BALDWIN AL EMERGENCY MNGR
ROOF DAMAGE TO A RESTAURANT IN BAY MINETTE.
1142 AM TSTM WND DMG 2 SE BAY MINETTE 30.87N 87.75W
05/27/2020 BALDWIN AL EMERGENCY MNGR
TREE DOWN ACROSS THE ROAD IN FRONT OF PINE
GROVE ELEMENTARY SCHOOL.
&&Special Weather Statement
National Weather Service Mobile AL
1246 PM CDT Wed May 27 2020
MSZ075-078-271830-
Stone MS-Perry MS-
1246 PM CDT Wed May 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN PERRY AND STONE COUNTIES UNTIL 130 PM CDT...
At 1246 PM CDT, the strong thunderstorms were located along a line
extending from 7 miles southwest of Maxie to 8 miles west of Wiggins
to 9 miles west of Perkinston, and moving northeast at 20 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Wiggins, Perkinston and McHenry.
LAT...LON 3091 8934 3091 8914 3104 8915 3114 8884
3091 8886 3091 8889 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 1746Z 245DEG 18KT 3090 8930 3086 8927 3081 8930
JLHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
104 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM MARINE TSTM WIND 1 ESE BROOKLEY FIELD AS 30.61N 88.05W
05/27/2020 M47 MPH GMZ630 AL ASOS
NEARBY BROOKLEY FIELD ASOS RECORDED A
THUNDERSTORM WIND GUST OF 47 MPH.
&&
JFBSpecial Weather Statement
National Weather Service Mobile AL
108 PM CDT Wed May 27 2020
ALZ054>057-059-060-FLZ203-205-271900-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Escambia AL-Covington AL-
Okaloosa Inland FL-Santa Rosa Inland FL-
108 PM CDT Wed May 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...NORTHEASTERN MONROE...EASTERN
ESCAMBIA...SOUTHEASTERN WILCOX...EASTERN CONECUH...WESTERN
COVINGTON...NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA ROSA
COUNTIES UNTIL 200 PM CDT...
At 108 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles northwest of Monroeville to 4 miles east of
Repton to 6 miles north of Brewton to near Point Baker, and moving
east at 35 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Crestview, Baker, Georgiana, McKenzie, River Falls, Red Level and
Pine Apple.
LAT...LON 3200 8698 3140 8650 3074 8650 3074 8683
3128 8682 3157 8699 3182 8727
TIME...MOT...LOC 1808Z 265DEG 30KT 3166 8747 3139 8717 3119 8706 3072
8704PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
109 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM MARINE TSTM WIND 1 NE BROOKLEY FIELD 30.65N 88.06W
05/27/2020 M43 MPH GMZ630 AL OFFICIAL NWS OBS
THE MOBILE BAY PORTS SITE AT COAST GUARD
SECTOR MOBILE RECORDED A 43 MPH THUNDERSTORM
WIND GUST.
&&
JFBSpecial Weather Statement
National Weather Service Mobile AL
119 PM CDT Wed May 27 2020
ALZ054>057-059-060-FLZ203-205-271900-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Escambia AL-Covington AL-
Okaloosa Inland FL-Santa Rosa Inland FL-
119 PM CDT Wed May 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...NORTHEASTERN MONROE...EASTERN
ESCAMBIA...SOUTHEASTERN WILCOX...CONECUH...WESTERN COVINGTON...
NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 200
PM CDT...
At 119 PM CDT, the strong thunderstorms were located along a line
extending from 11 miles northwest of Peterman to 3 miles east of
Castleberry to 11 miles north of Roeville, and moving east at 30 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Monroeville, Brewton, Evergreen, Peterman, East Brewton, Georgiana,
McKenzie, River Falls, Castleberry, Excel, Red Level, Beatrice,
Repton, Pine Apple, Riverview and I65 And US 84.
LAT...LON 3141 8651 3080 8651 3082 8708 3127 8715
3158 8757 3201 8699
TIME...MOT...LOC 1819Z 251DEG 25KT 3168 8741 3130 8696 3084 8696The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 18:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2020Every state in 2020This day in weather historyWarnings in Mississippi, May 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 897491.